Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 57, NWS Bismarck, ND

June 26, 2003Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2003, 3:17 PM CDT for Rolette County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2003, 3:17 PM CDT (20:17 UTC)
Expired
Jun 26, 2003, 4:15 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Rolette County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2003-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2003-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS53 KBIS 262017
SVRBIS
NDC079-262115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
316 PM CDT THU JUN 26 2003

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 415 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF EAST DUNSEITH...OR ABOUT
  25 MILES EAST OF BOTTINEAU...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JOHN AT 325 PM CDT
  BELCOURT...SHELL VALLEY AT 330 PM CDT
  ROLLA AT 335 PM CDT
  MYLO AT 350 PM CDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

LAT...LON 4900 10000 4887 10020 4854 9951 4899 9956

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT THU JUN 26 2003

CONCERNS WILL BE CONVECTION THIS EVENING AND AGAIN FRIDAY
AFTERNOON...

WEAK MID LEVEL WAVE FORECAST TO MOVE SOUTHEAST OUT OF CANADA
THIS EVENING. RADAR SHOWING WIDELY SCATTERED CONVECTION
DEVELOPING OVER SOUTHERN SASK MOVING SOUTHEAST. WILL CONTINUE
WITH THE SMALL CHANCE OF THUNDERSTORMS TONIGHT OVER BIS CWA
BUT EXPECTED MUCH OF IT SHOULD DIE OUT BY 06Z. STRONGER SHORT
WAVE EJECTS SOUTHEAST OUT OF SOUTHERN CANADA FRIDAY. SURFACE
BOUNDARY SETS UP OVER WESTERN CWA AROUND 12Z MOVING EAST
DURING THE DAY. AHEAD OF THE SYSTEM DEWPOINTS WELL INTO THE
50S. ATMOSPHERE DESTABILIZES OVER THE REGION FRIDAY AFTERNOON.
EXPECT MORE WIDESPREAD THUNDERSTORMS ALONG THE SURFACE BOUNDARY
WITH A SMALL CHANCE THAT A FEW STORMS MAY REACH SEVERE LEVELS...
MAINLY EASTERN HALF OF CWA.

THE WEEKEND CONTINUES TO LOOK DRY AND WARM AS H5 RIDGE BUILDS
OVER THE REGION. NEXT CHANCE OF PRECIPITATION EXPECTED MONDAY
AND TUESDAY AND MID/UPPER FLOW BECOMES MORE SOUTHWESTERLY
WITH A COUPLE OF SHORTWAVES ROTATATING THROUGH.

EXTENDED OUTLOOK...DRY AND WARM THROUGH THURSDAY. BROAD MID/UPPER
RIDGES BUILDS OVER THE REGION. EXPECT TEMPERATURES TO WARM INTO
THE 80S WEDNESDAY AND THURSDAY.

.BIS...NONE.

RGT
Hazardous weather outlook, Jun 26, 5:08 AM CDT, 10 hours 9 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS MAY BE SEVERE ON
FRIDAY AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH DAKOTA FRIDAY
AFTERNOON
AND EVENING.

VINING

Nearby

Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.